Alert archive / California / Hazardous Seas Watches in 2021

Hazardous Seas Watch 12, NWS Eureka, CA

September 29, 2021

NWS Eureka, CA issued this hazardous seas watch at Sep 29, 2021, 2:18 PM PDT. It took effect at Oct 1, 2021, 1:00 PM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Sep 29, 2021, 2:18 PM PDT (21:18 UTC)
In effect from
Oct 1, 2021, 1:00 PM PDT
Expired
Sep 30, 2021, 2:40 PM PDT
In force
Issued by
NWS Eureka, CA

The text

As transmitted.

302 
WHUS76 KEKA 292118
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
218 PM PDT Wed Sep 29 2021

PZZ470-300530-
/O.NEW.KEKA.SC.Y.0099.211001T0200Z-211001T1400Z/
/O.NEW.KEKA.GL.A.0033.211001T1400Z-211002T0800Z/
Pt St George to Cape Mendocino 10 to 60 nm-
218 PM PDT Wed Sep 29 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THURSDAY TO 7 AM PDT
FRIDAY...
...GALE WATCH IN EFFECT FROM FRIDAY MORNING THROUGH LATE FRIDAY
NIGHT...

* WHAT...For the Small Craft Advisory, north winds 20 to 30 kt 
  with gusts up to 35 kt and seas 7 to 12 feet expected. For the 
  Gale Watch, north winds 20 to 30 kt with gusts up to 35 kt and 
  seas 11 to 14 feet possible.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...For the Small Craft Advisory, from 7 PM Thursday to 7 
  AM PDT Friday. For the Gale Watch, from Friday morning through 
  late Friday night.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

PZZ475-300530-
/O.NEW.KEKA.SC.Y.0099.210930T0800Z-211001T2000Z/
/O.NEW.KEKA.SE.A.0012.211001T2000Z-211002T0800Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
218 PM PDT Wed Sep 29 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM THURSDAY TO 1 PM PDT
FRIDAY...
...HAZARDOUS SEAS WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
LATE FRIDAY NIGHT...

* WHAT...For the Small Craft Advisory, north winds 20 to 30 kt 
  with gusts up to 35 kt and seas 7 to 12 feet expected. For the 
  Hazardous Seas Watch, very steep and hazardous seas 11 to 13 
  feet possible.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...For the Small Craft Advisory, from 1 AM Thursday to 1 
  PM PDT Friday. For the Hazardous Seas Watch, from Friday 
  afternoon through late Friday night.

* IMPACTS...Very steep and hazardous seas could capsize or cause 
  damage to vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Consider altering your plans to avoid possible hazardous sea
conditions.

&&

$$

PZZ450-300530-
/O.NEW.KEKA.SC.Y.0099.211001T0800Z-211002T0800Z/
Pt St George to Cape Mendocino out 10 nm-
218 PM PDT Wed Sep 29 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM FRIDAY TO 1 AM PDT
SATURDAY...

* WHAT...North winds 10 to 20 kt with gusts up to 30 kt and seas 
  8 to 11 feet expected.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...From 1 AM Friday to 1 AM PDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ455-300530-
/O.NEW.KEKA.SC.Y.0099.210930T2000Z-211002T0800Z/
Cape Mendocino to Pt Arena out 10 nm-
218 PM PDT Wed Sep 29 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THURSDAY TO 1 AM PDT
SATURDAY...

* WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt and 
  seas 7 to 10 feet expected.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...From 1 PM Thursday to 1 AM PDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
4 follow-up statements
153 
WHUS76 KEKA 300344
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
844 PM PDT Wed Sep 29 2021

PZZ470-301145-
/O.CON.KEKA.SC.Y.0099.211001T0200Z-211001T1400Z/
/O.CON.KEKA.GL.A.0033.211001T1400Z-211002T0800Z/
Pt St George to Cape Mendocino 10 to 60 nm-
844 PM PDT Wed Sep 29 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THURSDAY TO
7 AM PDT FRIDAY...
...GALE WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH LATE
FRIDAY NIGHT...

* WHAT...For the Small Craft Advisory, north winds 20 to 30 kt 
  with gusts up to 35 kt and seas 7 to 12 feet expected. For the 
  Gale Watch, north winds 20 to 30 kt with gusts up to 35 kt and 
  seas 11 to 14 feet possible.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...For the Small Craft Advisory, from 7 PM Thursday to 7 
  AM PDT Friday. For the Gale Watch, from Friday morning through 
  late Friday night.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

PZZ475-301145-
/O.CON.KEKA.SC.Y.0099.210930T0800Z-211001T2000Z/
/O.CON.KEKA.SE.A.0012.211001T2000Z-211002T0800Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
844 PM PDT Wed Sep 29 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM THURSDAY TO
1 PM PDT FRIDAY...
...HAZARDOUS SEAS WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH LATE FRIDAY NIGHT...

* WHAT...For the Small Craft Advisory, north winds 20 to 30 kt 
  with gusts up to 35 kt and seas 7 to 12 feet expected. For the 
  Hazardous Seas Watch, very steep and hazardous seas 11 to 13 
  feet possible.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...For the Small Craft Advisory, from 1 AM Thursday to 1 
  PM PDT Friday. For the Hazardous Seas Watch, from Friday 
  afternoon through late Friday night.

* IMPACTS...Very steep and hazardous seas could capsize or cause 
  damage to vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Consider altering your plans to avoid possible hazardous sea
conditions.

&&

$$

PZZ450-301145-
/O.CON.KEKA.SC.Y.0099.211001T0800Z-211002T0800Z/
Pt St George to Cape Mendocino out 10 nm-
844 PM PDT Wed Sep 29 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM FRIDAY TO
1 AM PDT SATURDAY...

* WHAT...North winds 10 to 20 kt with gusts up to 30 kt and seas 
  8 to 11 feet expected.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...From 1 AM Friday to 1 AM PDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ455-301145-
/O.CON.KEKA.SC.Y.0099.210930T2000Z-211002T0800Z/
Cape Mendocino to Pt Arena out 10 nm-
844 PM PDT Wed Sep 29 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THURSDAY TO
1 AM PDT SATURDAY...

* WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt and 
  seas 7 to 10 feet expected.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...From 1 PM Thursday to 1 AM PDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
658 
WHUS76 KEKA 300957
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
257 AM PDT Thu Sep 30 2021

PZZ470-301800-
/O.EXT.KEKA.SC.Y.0099.211001T0000Z-211001T1000Z/
/O.EXT.KEKA.GL.A.0033.211001T1000Z-211002T0800Z/
Pt St George to Cape Mendocino 10 to 60 nm-
257 AM PDT Thu Sep 30 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 5 PM THIS AFTERNOON TO
3 AM PDT FRIDAY...
...GALE WATCH NOW IN EFFECT FROM LATE TONIGHT THROUGH LATE FRIDAY
NIGHT...

* WHAT...For the Small Craft Advisory, north winds 20 to 30 kt 
  with gusts up to 35 kt and seas 8 to 12 feet expected. For the 
  Gale Watch, north winds 25 to 30 kt with gusts up to 40 kt and 
  seas 12 to 14 feet possible.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...For the Small Craft Advisory, from 5 PM this afternoon 
  to 3 AM PDT Friday. For the Gale Watch, from late tonight 
  through late Friday night.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

PZZ450-301800-
/O.EXT.KEKA.SC.Y.0099.211001T0800Z-211002T1000Z/
Pt St George to Cape Mendocino out 10 nm-
257 AM PDT Thu Sep 30 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 1 AM FRIDAY TO 3 AM
PDT SATURDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 35 kt and seas 
  9 to 11 feet expected.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...From 1 AM Friday to 3 AM PDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ455-301800-
/O.EXT.KEKA.SC.Y.0099.210930T2000Z-211002T1000Z/
Cape Mendocino to Pt Arena out 10 nm-
257 AM PDT Thu Sep 30 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO
3 AM PDT SATURDAY...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 35 kt and 
  seas 7 to 11 feet expected.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...From 1 PM this afternoon to 3 AM PDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ475-301800-
/O.CON.KEKA.SC.Y.0099.000000T0000Z-211001T2000Z/
/O.EXT.KEKA.SE.A.0012.211001T2000Z-211002T1000Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
257 AM PDT Thu Sep 30 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM PDT FRIDAY...
...HAZARDOUS SEAS WATCH NOW IN EFFECT FROM FRIDAY AFTERNOON
THROUGH LATE FRIDAY NIGHT...

* WHAT...For the Small Craft Advisory, north winds 20 to 30 kt 
  with gusts up to 35 kt and seas 8 to 13 feet. For the 
  Hazardous Seas Watch, very steep and hazardous seas 11 to 14 
  feet possible.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...For the Small Craft Advisory, until 1 PM PDT Friday. 
  For the Hazardous Seas Watch, from Friday afternoon through 
  late Friday night.

* IMPACTS...Very steep and hazardous seas could capsize or cause 
  damage to vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Consider altering your plans to avoid possible hazardous sea
conditions.

&&

$$
031 
WHUS76 KEKA 301555
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
855 AM PDT Thu Sep 30 2021

PZZ470-010000-
/O.CON.KEKA.SC.Y.0099.211001T0000Z-211001T1000Z/
/O.CON.KEKA.GL.A.0033.211001T1000Z-211002T0800Z/
Pt St George to Cape Mendocino 10 to 60 nm-
855 AM PDT Thu Sep 30 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 3 AM PDT FRIDAY...
...GALE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH LATE
FRIDAY NIGHT...

* WHAT...For the Small Craft Advisory, north winds 20 to 30 kt 
  with gusts up to 35 kt and seas 8 to 12 feet expected. For the 
  Gale Watch, north winds 25 to 30 kt with gusts up to 40 kt and 
  seas 12 to 14 feet possible.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...For the Small Craft Advisory, from 5 PM this afternoon 
  to 3 AM PDT Friday. For the Gale Watch, from late tonight 
  through late Friday night.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

PZZ475-010000-
/O.CON.KEKA.SC.Y.0099.000000T0000Z-211001T2000Z/
/O.CON.KEKA.SE.A.0012.211001T2000Z-211002T1000Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
855 AM PDT Thu Sep 30 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM PDT FRIDAY...
...HAZARDOUS SEAS WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH LATE FRIDAY NIGHT...

* WHAT...For the Small Craft Advisory, north winds 20 to 30 kt 
  with gusts up to 35 kt and seas 8 to 13 feet. For the 
  Hazardous Seas Watch, very steep and hazardous seas 11 to 14 
  feet possible.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...For the Small Craft Advisory, until 1 PM PDT Friday. 
  For the Hazardous Seas Watch, from Friday afternoon through 
  late Friday night.

* IMPACTS...Very steep and hazardous seas could capsize or cause 
  damage to vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Consider altering your plans to avoid possible hazardous sea
conditions.

&&

$$

PZZ450-010000-
/O.CON.KEKA.SC.Y.0099.211001T0800Z-211002T1000Z/
Pt St George to Cape Mendocino out 10 nm-
855 AM PDT Thu Sep 30 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM FRIDAY TO
3 AM PDT SATURDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 35 kt and seas 
  9 to 11 feet expected.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...From 1 AM Friday to 3 AM PDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ455-010000-
/O.CON.KEKA.SC.Y.0099.210930T2000Z-211002T1000Z/
Cape Mendocino to Pt Arena out 10 nm-
855 AM PDT Thu Sep 30 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 3 AM PDT SATURDAY...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 35 kt and 
  seas 7 to 11 feet expected.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...From 1 PM this afternoon to 3 AM PDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
457 
WHUS76 KEKA 302140
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
240 PM PDT Thu Sep 30 2021

PZZ470-010545-
/O.CON.KEKA.SC.Y.0099.211001T0000Z-211001T1000Z/
/O.UPG.KEKA.GL.A.0033.211001T1000Z-211002T0800Z/
/O.NEW.KEKA.GL.W.0044.211001T1000Z-211002T0800Z/
Pt St George to Cape Mendocino 10 to 60 nm-
240 PM PDT Thu Sep 30 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY...
...GALE WARNING IN EFFECT FROM 3 AM FRIDAY TO 1 AM PDT SATURDAY...

* WHAT...For the Gale Warning, north winds 20 to 30 kt with 
  gusts up to 40 kt and seas 12 to 14 feet expected. For the 
  Small Craft Advisory, north winds 20 to 30 kt with gusts up to 
  35 kt and seas 7 to 12 feet expected.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...For the Gale Warning, from 3 AM Friday to 1 AM PDT 
  Saturday. For the Small Craft Advisory, until 3 AM PDT Friday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ475-010545-
/O.CON.KEKA.SC.Y.0099.000000T0000Z-211001T2000Z/
/O.UPG.KEKA.SE.A.0012.211001T2000Z-211002T1000Z/
/O.NEW.KEKA.SE.W.0056.211001T2000Z-211002T1000Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
240 PM PDT Thu Sep 30 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM PDT FRIDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 1 PM FRIDAY TO 3 AM PDT
SATURDAY...

* WHAT...For the Hazardous Seas Warning, very steep and 
  hazardous seas 11 to 13 feet expected. For the Small Craft 
  Advisory, north winds 20 to 30 kt with gusts up to 35 kt and 
  seas 8 to 13 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...For the Hazardous Seas Warning, from 1 PM Friday to 3 
  AM PDT Saturday. For the Small Craft Advisory, until 1 PM PDT 
  Friday.

* IMPACTS...Very steep and hazardous seas could capsize or cause 
  damage to vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Recreational boaters should remain in port. Commercial vessels
should prepare for rough seas and consider remaining in port
until hazardous seas subside.

&&

$$

PZZ450-010545-
/O.CON.KEKA.SC.Y.0099.211001T0800Z-211002T1000Z/
Pt St George to Cape Mendocino out 10 nm-
240 PM PDT Thu Sep 30 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM FRIDAY TO
3 AM PDT SATURDAY...

* WHAT...North winds 10 to 20 kt with gusts up to 35 kt and seas 
  8 to 11 feet expected.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...From 1 AM Friday to 3 AM PDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ455-010545-
/O.CON.KEKA.SC.Y.0099.000000T0000Z-211002T1000Z/
Cape Mendocino to Pt Arena out 10 nm-
240 PM PDT Thu Sep 30 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
SATURDAY...

* WHAT...Northwest winds 10 to 20 kt with gusts up to 35 kt and 
  seas 7 to 10 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...Until 3 AM PDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this hazardous seas watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this hazardous seas watch went out at Sep 29, 4:51 AM PDT, 9 hours 27 minutes earlier.

Area forecast discussion, Sep 29, 4:51 AM PDT, 9 hours 27 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
451 AM PDT Wed Sep 29 2021

.SYNOPSIS...Most areas will see a chilly start to the day, but
afternoon temperatures will be 5 to 10 degrees warmer than
yesterday in the inland areas. Additional warming is expected
through the weekend and into Monday and dry weather is expected to
continue.

&&

.DISCUSSION...High pressure continues to build into the area
today. Inland temperatures are expected to see 5 to 10 degrees of
warming over yesterday with many of the valleys seeing highs
around 80. The valleys of Humboldt and Del Norte counties are
seeing some low clouds this morning, but these should burn off by
mid-morning. The coast is also seeing some stratus this morning,
but the marine inversion looks to remain fairly weak, so expect
this will clear out fairly quickly as well.

Tonight a much drier airmass is expected to be in place and some
offshore flow. This should keep most areas clear. Frost is not
expected in most ares due to the warming airmass. However, some
frost is possible in Hayfork so this will need to be evaluated by
the next shift. This drier air will increase the fire danger for
the ridges in the eastern portions of the area. For details see
the fire weather section.

Thursday afternoon high temperatures will continue to warm inland
with highs in the 80s to around 90. Friday a shortwave moving
by to the north and flattening the ridge will bring some mid level
clouds to the area. This may also drop afternoon temperatures a
degree or two, but otherwise no impacts are expected. This
shortwave will also increase northerly winds at the coast.

Temperatures will continue to warm into the upper 80s to low 90s
in the interior valleys for Saturday. Sunday and Monday will see
mainly persistent conditions. Offshore flow is expected to bring
mostly sunny skies across the area for the weekend with just
occasional night and morning coastal clouds. Monday as the ridge
pushes off to the east a bit the offshore flow starts to weaken
and coastal clouds are expected to increase.

Tuesday and Wednesday the upper level ridge continues to weaken
and push off to the east. This will bring cooler afternoon
temperatures and the potential for some rain starting on
Wednesday. Two of the clusters show some rain occurring on
Wednesday while the other two clusters keep the area dry. Looking
at the individual members, most show precip at some point and it
is a timing difference, however there are a few keep the area dry
the whole time. MKK

&&

.AVIATION...Cold air aloft has weakened the marine inversion,
keeping skies mostly clear and VFR overnight. Some shallow,
sporadic coastal fog has brought localized IFR conditions, mostly
near Crescent City. Some patchy marine fog may hug around Humboldt
Bay near sunrise, but any IFR conditions should quickly lift to
VFR for most of the day. Coastal stratus looks to make a stronger
return this evening with warming interior temperatures, but some
mild offshore flow could still keep it away from coastal
terminals. In the interior, valley fog has settled in especially
near the coast. Fog should quickly burn off after sunrise,
however, giving way to VFR conditions through the rest of the
forecast period. /JHW

&&

.MARINE...Northerly winds have returned to the area with mostly
moderate breezes and some localized fresh breezes just south of Cape
Mendocino. Similar wind conditions are expected to persist through
Thursday. Early Friday into the weekend, northerly strong breezes
look to spread throughout the outer waters. Associated short period
seas could build up to 11ft by late Friday, possibly bringing
hazardous seas conditions. Some isolated gale force conditions are
possible in the outer waters.

A moderate northwest swell of about 12ft at 13 seconds is currently
affecting all waters. This swell will gradually diminish today,
after which it will persist through the week at a weaker level of
6ft at 11 seconds. Extended the small craft advisory covering this
swell through the morning in all waters as seas have been slow to
calm. /JHW

&&

.FIRE WEATHER...The warming dry trend will start in earnest today
with inland high temperatures warming 5 to 10 degrees. RH will
drop into the teens and 20s in the eastern areas. Winds are
generally fairly light this morning just a few gusts of 10 to 15
mph on the higher ridges. Winds this afternoon will generally be
along the lines of the typical northwest diurnal winds. Tonight
flow is expected to become northeast and offshore. The strongest
winds will be on the rides of eastern Mendocino and Lake
counties. These will be around 10 to 20 mph with local gusts to 25
mph. Humidity recoveries will be moderate to poor on these ridges,
only reaching 25 to 40 percent. A few local areas could experience
critical fire weather conditions. These are expected to fairly
isolated and not long enough in duration to warrant issuing a Red
Flag Warning. Warming and drying weather is expected to continue
through Thursday afternoon through early next week. Winds will
generally be diurnally driven. MKK

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
 Frost Advisory until 9 AM PDT this morning for CAZ108-110-111.

NORTHWEST CALIFORNIA COASTAL WATERS...
    Small Craft Advisory until 9 AM PDT this morning for
    PZZ450-455-470-475.

&&

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png
Hazardous weather outlook, Sep 29, 9:01 AM PDT, 5 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Eureka CA
901 AM PDT Wed Sep 29 2021

CAZ101>115-301400-
Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast-
Southwestern Humboldt-Northern Humboldt Interior-
Southern Humboldt Interior-Northern Trinity-Southern Trinity-
Mendocino Coast-Northwestern Mendocino Interior-
Northeastern Mendocino Interior-Southwestern Mendocino Interior-
Southeastern Mendocino Interior-Northern Lake-Southern Lake-
901 AM PDT Wed Sep 29 2021

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 29, 2:18 PM PDTGale WatchEKA24 hr
Sep 29, 2:18 PM PDTSmall Craft AdvisoryEKA4 days

Nearby

Hazardous Seas Watches in California, 2021Every hazardous seas watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.